Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 02, 2014, 12:51:48 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640777
  • Total Topics: 48673
  • Online Today: 247
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 179
Total: 184

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla & Ambien, Lunesta, etc.  (Read 3842 times)

0 Members and 1 Guest are viewing this topic.

Offline andysdaddy

  • Member
  • Posts: 15
Atripla & Ambien, Lunesta, etc.
« on: October 18, 2009, 04:27:54 PM »
My bf just started Atripla on Tuesday & other than having some really vivid dreams & waking up in the morning very irritable, he's not really had any side effects yet (knock on wood!).  My question is about combining sleep aides with Atripla & if this is ok. 

As I said before, he's having vivid dreams...when he sleeps.  He's not the most sound sleeper in the best of times & before he started this he'd sometimes take a 1/2 an Ambien or Lunesta at bedtime.  He doesn't go back to see his doctor again for a few weeks but I'm wondering if it's still ok to give him one to help him sleep?  Or, are over the counter meds ok for this?  If it's ok, when should he take them...with the Atripla, before, maybe wait a bit & then take it?

Thanks for any input!
- Joey

Offline max123

  • Member
  • Posts: 377
  • Carpe Diem
Re: Atripla & Ambien, Lunesta, etc.
« Reply #1 on: October 18, 2009, 05:07:56 PM »
hi daddy. while your boyfriend isn't going to see his doc for a few weeks, it would probably make sense to play it safe by waiting it out another night and calling the doc's office tomorrow to ask that question. i'm sure that one of his/her nurses could either answer the question or get the answer from the doc. good luck.

max
1/86 - 6/08 (annually): neg elisa
7/09: pos elisa/pos wb
8/09: cd4 560, cd4% 35, vl 13,050
12/09: cd4 568, cd4% 33, vl 2,690
4/10: cd4 557, cd4% 29.3, vl 6,440
7/10: cd4 562, cd4% 29.6, vl 3,780

Offline macv

  • Member
  • Posts: 30
Re: Atripla & Ambien, Lunesta, etc.
« Reply #2 on: October 18, 2009, 05:24:12 PM »
hi mate, My fella started sustiva and truvada and then went onto atripla in january, he has had the odd tylenol pm and the odd zopiclone but ask your doc first. I just asked him and he doesnt have any side effects any more, only the odd dream very rarely, but he doesnt even get dizzy or feel stoned any more. Hope your fella does good. take care

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Atripla & Ambien, Lunesta, etc.
« Reply #3 on: October 18, 2009, 06:17:05 PM »
This site has a personalized drug interaction report:

http://www.aidsmeds.com/cmm/

Offline GNYC09

  • Member
  • Posts: 702
Re: Atripla & Ambien, Lunesta, etc.
« Reply #4 on: October 18, 2009, 06:23:13 PM »
It is fine to take a sleeping pill with Atripla.  I take Atripla with Ambien (or Sonata) on occasion.  These pills helped me sleep through the crazy Atripla high I experienced during my 1st month on Atripla.

Offline AboutToStart

  • Member
  • Posts: 134
Re: Atripla & Ambien, Lunesta, etc.
« Reply #5 on: October 19, 2009, 12:10:20 AM »
My Dr said it's perfectly ok to take Ambien CR together with Atripla though it appears on the drug-drug interaction list (like many other drugs that are ok to take).

Strangely, I did not need any sleeping pills help on my first month as the Atripla would just knock me out and made me sleepy (though I dreamt quite a bit). After the first month, side effects subsided, dreams deminished, and Atripla no longer knocks me out for a good night sleep. I started taking Ambien (CR) again but even still I feel very fatigued. I suspect the Atripla is now actually interfering with my sleep and am considering switching to morning dosing as some of us recommended on here :)

Good luck!

Offline andysdaddy

  • Member
  • Posts: 15
Re: Atripla & Ambien, Lunesta, etc.
« Reply #6 on: October 19, 2009, 02:37:32 PM »
Thanks for the info everyone!
- Joey

Offline guyinwa77

  • Member
  • Posts: 16
Re: Atripla & Ambien, Lunesta, etc.
« Reply #7 on: November 03, 2009, 10:08:16 AM »
I had the same question.  I've had insomnia for years and have taken about everything for it - right before I started Atripla I took temazepam.  My PCP was concerned about the BZD's and Atripla - but apparantly not all BZD's are contraindicated while taking Atripla.  I have taken both Lunesta and generic Ambien and been just fine - I will probably use generic Ambien just because it is much cheaper then Lunesta.  You may want to just start with a half pill to start with because there may be some additive effect to the sedative properties in Atripla in some people - just a suggestion.
Sero: 08.22.09 Dx: 09.18.09
09.18.09: VL 244,000 CD4 425 %14
10.07.09: VL 67,000   CD4 ???  %9
10.08.09: Started Atripla
10.14.09: VL 942 CD4: 479 12%

Offline RobertFL

  • Member
  • Posts: 37
Re: Atripla & Ambien, Lunesta, etc.
« Reply #8 on: November 11, 2009, 09:36:41 PM »
Hi Guys!


I ask to my about to get something to help me sleep because I have problems to sleep taking Atripla and he recommends Melatonin 3mg. Less toxic to the body.

Robert

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.